# SDR 20000713SH002

- Difficulty date: May 7, 1999
- Submitted: July 13, 2000
- Operation: General aviation
- Aircraft: N10848
- Make and model: Mooney M20J
- Aircraft serial: 243266
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Clutch
- Part number: 5630923
- Condition: Broken
- Location: Internal/Mtr Dr
- Part time: 763 hours
- Component: Gear Actuator, Plessey
- Component part number: R5329M24
- Stage of operation: CL
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AIRCRAFT OWNER REPORTED GEAR WILL NOT RETRACT, TRIPS CIRCUIT BREAKER. REMOVED JAMMED GEAR MOTOR ASSY, AND FOUND CLUTCH SPRING TAB BROKEN.  SPRING WAS REPLACED 763 HOURS AGO IAW MOONEY SI M20-92 PER RECOMMENED REPLACEMENT SCHEDULE OF EVERY 1,000 HRS TIS.  CAUSE OF FAILURE UNKNOWN.  THIS IS A CLUB AIRCRAFT WHICH ACCUMULATES AN AVERAGE OF 350 HRS - 400 HRS ANNUALLY, BUT IS KEPT IN GOOD MECHANICAL CONDITION.  POSSIBLE HIGHER THAN NORMAL GEAR CYCLING USE, OR DEFECTIVE SPRINGS.  SUBMITTER SUGGESTED LOWERING HOURS OF TIME IN SERVICE BETWEEN SPRING CHANGES IF THIS IS A RECURRING PROBLEM IN THE FLEET.  (X)
